Flood, Noble
- When
- April 19, 9:45 AM EST to 1:45 PM EST
- Where
- Noble County, 0.69 mi N of Sarahsville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.810, -81.470
The public reported road flooding in Sarahsville.
Showers and thunderstorms moving repeatedly along a stalled frontal boundary produced flooding of streams and creeks across parts of eastern Ohio, northern West Virginia, and Garrett county Maryland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Showers and thunderstorms moving repeatedly along a stalled frontal boundary produced flooding of streams and creeks across parts of eastern Ohio, northern West Virginia, and Garrett county Maryland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 19, 9:26 AM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1026 AM EDT TUE APR 19 2011
.SYNOPSIS...
A WARM FRONT MOVING SLOWLY NORTHWARD WILL CAUSE SHOWERS ACROSS THE
UPPER OHIO VALLEY INTO TONIGHT, WITH SCATTERED THUNDERSTORMS FOR
AREAS SOUTH OF THE I-80 CORRIDOR. A STRONG LOW PRESSURE CENTER,
MOVING NORTHEASTWARD ACROSS THE GREAT LAKES, WILL PUNCH A STRONG
COLD FRONT ACROSS THE UPPER OHIO VALLEY WEDNESDAY WITH
POTENTIALLY SEVERE THUNDERSTORMS. ENSUING HIGH PRESSURE WILL
PROVIDE DRY AND COOLER CONDITIONS FOR THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
BLEND OF RECENT SURFACE AND RADAR DATA COUPLED WITH RECENT NAM MODEL
AND SREF OUTPUT SHOW A WARM FRONT, WITH NUMEROUS SHOWERS, WILL BE MOVING
SLOWLY NORTHWARD THROUGH THE UPPER OHIO VALLEY INTO TONIGHT. NAM
MODEL PROFILES, SUPPORTED BY SATELLITE AND LIGHTNING DATA, SHOW
SCATTERED THUNDERSTORMS WILL BE CONFINED TO LOCATIONS SOUTH OF THE
WARM FRONT.
RECENT RADAR HAS BEEN SHOWING RAIN AMOUNTS CAN GO MORE THAN 1.5
INCHES IN LOCATIONS SOUTH OF THE I-70 CORRIDOR, WHICH EXCEEDS 3-6
HR FLASH FLOOD GUIDANCE. HENCE HAVE BEGUN TO ISSUE FLOOD WARNINGS
FOR SOME OHIO COUNTIES AND ISSUED FLOOD WATCH FARTHER EAST FOR WV-
PA-MD COUNTIES WHERE ADDITIONAL FLOOD WARNINGS MAY BE NEEDED BY
AFTERNOON.
SEVERE THREAT WILL INCREASE LATER TONIGHT AS EXPECTED SQUALL LINE
TO DEVELOP AHEAD OF AND WITH COLD FRONT WILL APPROACH EASTERN OHIO
COUNTIES LATER TONIGHT AND MAY BE NEAR NRN WV PANHANDLE BY
DAYBREAK.
FORECASTED TEMPERATURES USING A BLEND OF GFS AND NAM MOS VALUES.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
COLD FRONT WILL BE ENTERING WESTERN PA NEAR DAYBREAK AND WILL MOVE
ACROSS ENTIRE REGION BY AFTERNOON WITH SHOWERS AND THUNDERSTORMS.
CONVECTION MAY BE WEAKENING IN THE MORNING AS LINE MOVES EAST BUT
STILL A SEVERE THREAT. BEHIND COLD FRONT WEDNESDAY AFTERNOON EXPECT
GUSTY WINDS AND MUCH COOLER TEMPERATURES FOR WEDNESDAY NIGHT AS
SURFACE HIGH MOVES EAST FROM THE GREAT LAKES. DRY AND COOL INTO
THURSDAY NIGHT AS SURFACE HIGH TRANSITIONS TO NEW ENGLAND.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE WILL GIVE WAY TO A DEVELOPING WEST- TO- EAST
ORIENTED WARM FRONT ACROSS THE UPPER OHIO VALLEY FOR FRIDAY. THIS
FRONT WILL BE THE FOCUS FOR MOISTURE CONVERGENCE AND SHOWERS
FRIDAY AND FRIDAY NIGHT. INSTABILITY WILL INCREASE IN THE MOIST
SOUTHERLY SURGE AHEAD OF A LOW PRESSURE CENTER, MOVING NORTHEAST
FROM TEXAS TO NEW ENGLAND, THAT WILL PUSH THE WARM FRONT NORTH
INTO NEW YORK STATE BY SATURDAY, AND THEN PUNCH A COLD FRONT
THROUGH THE UPPER OHIO VALLEY BY SATURDAY EVENING. SO EXPECT
SHOWERS TO BE LIKELY FRIDAY NIGHT INTO SATURDAY EVENING WITH
THUNDERSTORMS POSSIBLE.
WITH NAEFS MODEL OUTPUT SHOWING A DEEPENING LONG-WAVE UPPER LEVEL
TROUGH IN THE WESTERN U.S. EARLY NEXT WEEK, THE NEXT LOW PRESSURE
SYSTEM TO COME OUT OF THE SOUTHERN PLAINS MAY ACTUALLY GO MORE
TOWARD THE NORTH, SAY TOWARD MICHIGAN, WHICH WOULD SPELL A WARM UP
FOR THE UPPER OHIO VALLEY. TYPICALLY SUCH A WARM SECTOR SCENARIO IS
PRESENTS A CHALLENGE FOR TIMING SHOWERS. ONE WOULD EXPECT, WITH GULF
MOISTURE INCREASING, INSTABILITY CAN INCREASE TO AT LEAST MODERATE
LEVELS. FOR NOW, HAVE FORECAST A CHANCE OF SHOWERS SUNDAY
AFTERNOON INTO MONDAY. THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS.
TEMPERATURES FORECAST TO WARM UP AFTER FRIDAY BASED ON HPC
GUIDANCE, WHICH WAS GENERALLY SLIGHTLY WARMER THAN GFS MOS.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
EXPECT GENERAL MVFR CONDITIONS ACROSS THE UPPER OHIO VALLEY INTO
TONIGHT WITH FREQUENT DETERIORATION TO IFR IN SHOWERS ASSOCIATED
WITH WARM FRONT MOVING SLOWLY NORTHWARD THROUGH THE UPPER OHIO
VALLEY. SCATTERED THUNDERSTORMS CAN DEVELOP SOUTH OF THE I-80
CORRIDOR.
SURFACE WINDS SOUTH OF THE WARM FRONT WILL BE FROM THE SOUTH AT 10
TO 15 KTS, WHILE NORTH OF THE WARM FRONT WILL BE MORE FROM THE
EAST AT 5 TO 10 KTS.
THE POTENTIAL FOR THUNDERSTORMS AND ADDITIONAL RESTRICTIONS WILL
INCREASE AGAIN TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY. A
SURFACE LOW WILL MOVE INTO THE LOWER GREAT LAKES AND PUSH A COLD
FRONT THROUGH THE UPPER OHIO VALLEY BY MIDDAY WEDNESDAY. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS JUST AHEAD OF THE COLD
FRONTAL PASSAGE.
VFR CONDITIONS WILL PREVAIL THURSDAY INTO EARLY FRIDAY AS HIGH
PRESSURE CROSSES THE REGION. A WARM FRONT WILL APPROACH FROM THE
SOUTHWEST ON FRIDAY AND RETURN THE CHANCE OF SHOWERS AND
THUNDERSTORMS WITH RESTRICTIONS STARTING FRIDAY NIGHT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MDZ001.
OH...NONE.
PA...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR PAZ029-031-075-076.
WV...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR WVZ003-004-012-
021>023-041.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 349 AM EDT TUE APR 19 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029- 031-WVZ001>004-012-200800- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- 349 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TONIGHT AS A STRONG COLD FRONT MOVES INTO THE REGION. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY RISK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ016-023-073>076-WVZ021>023-041-200800- GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER- 349 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY RISK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
929 AM EDT TUE APR 19 2011
MDZ001-WVZ022-023-041-191430-
GARRETT MD-MONONGALIA WV-PRESTON WV-TUCKER WV-
929 AM EDT TUE APR 19 2011
...THUNDERSTORMS WITH GUSTY WINDS HAIL AND HEAVY RAIN...
THUNDERSTORMS WITH GUSTY WINDS HAIL AND HEAVY RAIN TO MOVE THROUGH
THE FOLLOWING COUNTIES...
GARRETT...TUCKER...PRESTON AND MONONGALIA...
AT 922 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH GUSTY WINDS HAIL AND HEAVY RAIN ALONG A
LINE EXTENDING FROM 3 MILES WEST OF NEWBURG TO 22 MILES WEST OF
PLEASANT RUN...MOVING EAST AT 60 MPH.
THESE THUNDERSTORMS CAN PRODUCE WIND GUSTS OVER 40 MPH...HAIL...AND
HEAVY RAIN. THE RAIN CAN BE HEAVY ENOUGH TO CAUSE PONDED WATER ON
ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. THERE CAN
ALSO BE A SHORT PERIOD OF FREQUENT CLOUD TO GROUND LIGHTNING.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
NEWBURG... GLADESVILLE... FELLOWSVILLE...
TUNNELTON... KINGWOOD... ROWLESBURG...
HANNAHSVILLE... SAINT GEORGE... TERRA ALTA...
PLEASANT RUN... PARSONS... DAVISVILLE...
WHEN THUNDERSTORMS THREATEN...ITS SAFEST TO GO INDOORS OR AT LEAST
TO TAKE SHELTER IN A STURDY STRUCTURE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT WIND HAIL HEAVY RAIN AND FLOODING PROBLEMS TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
&&
LAT...LON 3897 7952 3904 7979 3909 7979 3913 7985
3922 7982 3930 7992 3946 7992 3957 7901
3947 7906 3942 7912 3934 7926 3929 7930
3929 7935 3920 7947 3919 7947 3922 7935
3920 7929 3910 7934 3906 7929 3896 7935The national radar mosaic for the moment the first event began.
9 flood. Local standard time, as filed.
The public reported road flooding in Sarahsville.
Law enforcement reported flooding of 260 and SR 724 around Berne.
Law enforcemetn reported SR 147 flooded near the Shenandoah High School.
Emergency management reported Pipe Creek out of its banks and flooding Pipe Creek Road and County Road 54 west of State Route 7.
Emergency management reported Elks Run Road, East Athens Road, Cantleville, and Bush Hill Road flooded due to heavy rain.
Street flooding was reported in and around Zanesville.
The intersection of SR 658 and SR 541 west of Kimbolten was closed due to flooding.
A trained spotter reported 2 feet of water on Pipe Creek Road 2 feet of water on Pipe Creek Road west of Dilles Bottom.
State Route 285 was reported closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295556, 295559, 295561, 295564, 295565, 295567, 295568, 295569, 295570.